Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2013, 3:17 PM CDT for Edgar County, Illinois. It was in force for 13 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 3:17 PM CDT (20:17 UTC)
- Expired
- Apr 10, 2013, 3:30 PM CDT
- In force
- 13 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 118 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:18 PM CDT | HAIL 1.5 | Paris, IL | |
| Apr 10, 3:22 PM CDT | HAIL 2.5 | Paris, IL | DELAYED REPORT |
| Apr 10, 3:23 PM CDT | HAIL 2 | Paris, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 12:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
878
WUUS53 KILX 102017
SVRILX
ILC045-102030-
/O.NEW.KILX.SV.W.0005.130410T2017Z-130410T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 330 PM CDT
* AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
* LOCATIONS IMPACTED INCLUDE...
VERMILION AND EDGAR COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3953 8753 3948 8767 3948 8768 3949 8769
3949 8772 3962 8783 3980 8754
TIME...MOT...LOC 2017Z 229DEG 38KT 3960 8766
HAIL...1.50IN
WIND...<50MPH
$$
HJS1 follow-up statement
694
WWUS53 KILX 102031
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT WED APR 10 2013
ILC045-102040-
/O.EXP.KILX.SV.W.0005.000000T0000Z-130410T2030Z/
EDGAR IL-
331 PM CDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGAR COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3953 8753 3948 8767 3948 8768 3949 8769
3949 8772 3962 8783 3980 8754
TIME...MOT...LOC 2017Z 229DEG 38KT 3960 8766
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:16 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 10, 3:16 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CDT WED APR 10 2013 .DISCUSSION... ISSUED 316 PM CDT WED APR 10 2013 ACTIVE WEATHER ONGOING WITH STRONG STORMS IN EXTREME EASTERN IL AND THUNDERSTORMS IN WEST CENTRAL IL. THE BIGGEST QUESTION FOR THIS EVENING AND TONIGHT WILL BE THE MOVEMENT OF LOW PRESSURE WEST OF STL AND THE ASSOCIATED BOUNDARY THAT MOVED THROUGH MUCH OF CENTRAL IL AND PARTS OF EAST CENTRAL IL THIS MORNING. TEMPERATURES WILL BE ALL OVER THE PLACE THE NEXT SEVEN DAYS AS COLDER AIR MOVES IN THE NEXT FEW DAYS...FOLLOWED BY A WARM UP LATER IN THE WEEK AND THEN A POTENTIAL COOL DOWN AGAIN BY MIDWEEK. ANOTHER UPPER LEVEL SYSTEM AND ASSOCIATED LOW AND COLD FRONT...SIMILAR TO THE ONE WE ARE EXPERIENCING TONIGHT-FRIDAY... IS EXPECTED FROM ABOUT TUESDAY THROUGH MIDWEEK. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT THERE IS QUITE A BIT OF UNCERTAINTY AS TO THE TRACK OF THE AFOREMENTIONED SURFACE LOW TONIGHT...WHICH WILL MAKE A HUGE DIFFERENCE IN TEMPERATURES AND POTENTIAL FOR STRONG/SVR STORMS. AT THIS POINT IT LOOKS LIKE THE NAM AND LOCAL WRF HAVE THE PREFERRED SOLUTION WITH THE FRONT CREEPING A LITTLE BIT TO THE NORTH AND THE LOW TRACKING REAL CLOSE TO SPI AFTER MIDNIGHT AND JUST NORTH OF CMI-DNV BY DAYBREAK. THIS WOULD KEEP THE BIGGEST THREAT FOR STRONG/SVR STORMS ROUGHLY ALONG AND EAST OF I-55. THURSDAY MORNING THE COLD FRONT IS EXPECTED TO BE NEAR THE INDIANA BORDER...SO WILL KEEP THE MENTION OF T-STORMS GOING IN THE MORNING IN EASTERN IL...WITH A CHANCE FOR SHOWERS IN WEST CENTRAL IL AND EAST OF A PIA-DEC-EFFINGHAM LINE THROUGH EARLY EVENING IN THE LOW LEVEL CYCLONIC FLOW AND SHORTWAVE LIFTING THROUGH THE UPPER MIDWEST. CYCLONIC FLOW IS EXPECTED TO REMAIN OVER MUCH OF THE AREA UNTIL EARLY SATURDAY KEEPING CLOUDS AND COOL TEMPERATURES OVER CENTRAL AND EASTERN IL. COULD SEE A FEW LIGHT SHOWERS NORTH OF A GBG-PIA- BMI LINE FRIDAY...OTHERWISE THE REST OF THE FORECAST AREA WILL BE DRY. LONG TERM...SATURDAY THROUGH WEDNESDAY HIGH PRESSURE ON SATURDAY WILL GIVE US A BRIEF BREAK IN THE RAINFALL. HOWEVER...INCREASING WARM ADVECTION IN THE LOW AND MID LEVELS AND A ZONAL UPPER LEVEL FLOW WILL BRING A RETURN TO SHOWERS SATURDAY NIGHT...WITH A FEW THUNDERSTORMS POSSIBLE TOWARD SUNDAY MORNING. BY EARLY NEXT WEEK OUR UPPER LEVEL PATTERN WILL BACK TO A SOUTHWEST FLOW AS ANOTHER UPPER LEVEL LOW IS EXPECTED TO DIG INTO THE SOUTHWESTERN STATES. THE GFS AND EUROPEAN ARE ACTUALLY FAIRLY SIMILAR IN DEPICTING THIS SCENARIO...ALTHOUGH THE EURO IS A BIT MORE AMPLIFIED. THE BIG QUESTION FOR MONDAY THROUGH WEDNESDAY IS WHERE WILL A NEARLY STATIONARY FRONT SET UP. BOTH THE GFS AND EUROPEAN INDICATE THAT THE FRONT WILL SETTLE INTO CENTRAL IL MONDAY MORNING AND REMAIN OVER THE AREA UNTIL AT LEAST TUESDAY. THE GFS IS QUICKER BRINGING OUT AN AREA OF LOW PRESSURE LATER TUESDAY...WHILE THE EURO HOLDS OFF UNTIL WEDNESDAY. THE BOTTOM LINE FOR NOW IS THAT DUE TO THE FRONT IN THE VICINITY WILL NEED TO KEEP AN EXTENDED PERIOD OF CHANCE POPS IN THE FORECAST FOR MONDAY THROUGH WEDNESDAY. MILLER && .AVIATION... ISSUED 659 AM CDT WED APR 10 2013 12Z TAF FORECAST FOR THE CENTRAL ILLINOIS WILL PROVE TO BE RATHER COMPLICATED. A BROKEN BAND OF SHOWERS AND THUNDERSTORMS IS BEGINNING TO PUSH EAST ACROSS THE AREA...AND WOULD ONLY RESULT IN A BRIEF REDUCTION BELOW VFR AS THEY MOVE THROUGH. HOWEVER...AN OUTFLOW BOUNDARY FROM A LARGER AREA OF CONVECTION OVER NORTHERN ILLINOIS HAS RESULTED IN TEMPORARILY STRONG NORTHERLY WINDS IN ITS WAKE...AS WELL AS IFR CIGS. SO FAR THE OUTFLOW BOUNDARY HAS ONLY IMPACTED KPIA...BUT KBMI AND KSPI APPEAR LIKELY TO BE IMPACTED SHORTLY. ONCE THE BROKEN BAND OF SHOWERS/STORMS MOVES THROUGH MUCH OF THE DAY SHOULD BE DRY WITH VFR/MVFR CIGS. SHOWER/STORMS WILL BECOME MORE WIDESPREAD LATE THIS AFTERNOON INTO TONIGHT AND THE PRECIPITATION SHOULD EVENTUALLY RESULT IN WIDESPREAD IFR CONDITIONS. WIND DIRECTION MAY BE RATHER VARIABLE TODAY DUE TO THE CONVECTION AND ASSOCIATED OUTFLOWS. OUTSIDE OF STORMS...SOUTHERLY FLOW AT KSPI/KDEC/KCMI AND EASTERLY FLOW AT KPIA/KBMI WILL TREND SOUTHWESTERLY LATE AS A COLD FRONT PUSHES THROUGH THE AREA. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 10, 11:44 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CDT WED APR 10 2013 ILZ027>031-036>038-040>043-047>053-111200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1144 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT MORE WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON AND THIS EVENING AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. THE STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A PERIODIC RISK OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY BETWEEN 6 PM AND 9 PM TONIGHT. ILZ044>046-054>057-061>063-111200- CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT- SHELBY-VERMILION- 1144 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THROUGH THE AFTERNOON. WHEREAS THESE STORMS ARE NOT ANTICIPATED TO PRODUCE WIDESPREAD SEVERE WEATHER...A FEW OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. MORE WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED THIS EVENING AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. THE STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 1.5 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A PERIODIC RISK OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY BETWEEN 9 PM AND MIDNIGHT TONIGHT. ILZ066>068-071>073-111200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1144 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. MORE WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED THIS EVENING AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. THE STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 1 INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A PERIODIC RISK OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY BETWEEN 9 PM AND MIDNIGHT TONIGHT. HJS
In the hours before
Local storm report, Apr 10, 1:23 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
123 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 2 S PANA 39.36N 89.08W
04/10/2013 E0.75 INCH CHRISTIAN IL TRAINED SPOTTER
LOCATION WAS ON HIGHWAY 51.
&&
DRHLocal storm report, Apr 10, 1:36 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
136 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FUNNEL CLOUD 5 N SULLIVAN 39.67N 88.61W
04/10/2013 MOULTRIE IL TRAINED SPOTTER
SPOTTER...LOOKING NORTH...REPORTED FUNNEL CLOUD EXTENDING
A THIRD OF THE WAY TO THE GROUND FOR A FEW MINUTES...THEN
DISSIPATED.
&&
DRHSpecial weather statement, Apr 10, 2:27 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 227 PM CDT WED APR 10 2013 ILZ046-102000- VERMILION- 227 PM CDT WED APR 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERMILION COUNTY UNTIL 300 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CATLIN...OR 11 MILES SOUTHWEST OF DANVILLE...MOVING EAST AT 60 MPH. NICKEL SIZE HAIL HAS BEEN REPORTED BY SPOTTERS...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DANVILLE... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3990 8780 4007 8789 4024 8752 3998 8753 TIME...MOT...LOC 1926Z 249DEG 53KT 4002 8773 HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:11 PM CDT | Tornado Warning | ILX | Douglas, Moultrie, Piatt, Shelby | 34 min |
| Apr 10, 2:27 PM CDT | Special Weather Statement | ILX | Vermilion | 33 min |
| Apr 10, 4:12 PM CDT | Flash Flood Warning | ILX | Champaign, Piatt, Vermilion | 15 hr |
| Apr 10, 4:58 PM CDT | Special Weather Statement | ILX | Champaign | 62 min |
| Apr 10, 5:35 PM CDT | Special Weather Statement | ILX | Macon, Piatt | 40 min |
| Apr 10, 5:42 PM CDT | Special Weather Statement | ILX | Douglas | 63 min |
| Apr 10, 5:47 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 43 min |
| Apr 10, 6:28 PM CDT | Special Weather Statement | ILX | Vermilion | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.